Alert archive / South Carolina / Gale Warnings in 2017
Gale Warning 6, NWS Wilmington, NC
NWS Wilmington, NC issued this gale warning at Oct 29, 2017, 3:39 AM EDT. It took effect at Oct 29, 2017, 2:00 PM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2017, 3:39 AM EDT (07:39 UTC)
- In effect from
- Oct 29, 2017, 2:00 PM EDT
- Expired
- Oct 30, 2017, 8:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
192 WHUS72 KILM 290739 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 339 AM EDT SUN OCT 29 2017 AMZ256-291800- /O.EXB.KILM.SC.Y.0046.000000T0000Z-171029T2000Z/ /O.NEW.KILM.GL.W.0006.171029T2000Z-171030T1600Z/ COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 339 AM EDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EDT MONDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EDT MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...WEST 20 TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ250-252-254-291800- /O.EXT.KILM.SC.Y.0046.000000T0000Z-171029T2000Z/ /O.NEW.KILM.GL.W.0006.171029T2000Z-171030T1600Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 339 AM EDT SUN OCT 29 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EDT MONDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EDT MONDAY. * WINDS...WEST 25 TO 35 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
684 WHUS72 KILM 291731 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 131 PM EDT SUN OCT 29 2017 AMZ250-252-254-256-300300- /O.CAN.KILM.SC.Y.0046.000000T0000Z-171029T2000Z/ /O.EXT.KILM.GL.W.0006.171029T1800Z-171030T1200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 131 PM EDT SUN OCT 29 2017 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...WEST 25 TO 35 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
591 WHUS72 KILM 300015 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 815 PM EDT SUN OCT 29 2017 AMZ250-252-254-256-301200- /O.CON.KILM.GL.W.0006.000000T0000Z-171030T1200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 815 PM EDT SUN OCT 29 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... * WINDS...NORTHWEST 25 TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
724 WHUS72 KILM 300750 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 350 AM EDT MON OCT 30 2017 AMZ250-252-254-256-301200- /O.CON.KILM.GL.W.0006.000000T0000Z-171030T1200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 350 AM EDT MON OCT 30 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS TO 40 KT. * SEAS...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
025 WHUS72 KILM 301156 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 756 AM EDT MON OCT 30 2017 AMZ250-252-254-256-301800- /O.EXP.KILM.GL.W.0006.000000T0000Z-171030T1200Z/ /O.NEW.KILM.SC.Y.0047.171030T1200Z-171030T1800Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 756 AM EDT MON OCT 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...NORTHWEST 10 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Oct 29, 1:44 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 29, 1:44 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 144 AM EDT Sun Oct 29 2017 .SYNOPSIS... A strong cold front will bring showers and thunderstorms late tonight into Sunday morning, followed by much cooler and drier weather Sunday night into Monday. High temperatures should recover into the 70s by Wednesday and Thursday with dry conditions continuing. Enough moisture may return for isolated showers by next weekend. && .NEAR TERM /THROUGH TODAY/... As of 745 PM Saturday...Line of convection associated with the impending cold front is taking its time getting here and is still making its way across the mountains. Latest high-res guidance has it petering out before reaching the coastal plain, although we do get some sowers moving in off the waters through this evening and overnight. Despite SPC having the Cape Fear Region in a marginal risk category for severe weather, the chances for damaging winds for now looks remote. Previous discussion from this afternoon follows: Some breaks in the deck of strato cu up around 7 to 8k ft as moisture continues to stream on shore and remains stuck under strong subsidence inversion. A few light to moderate showers can be expected this afternoon as instability increases slightly and moisture deepens between 3 to 7 k ft under eroding subsidence inversion. With plenty of dry air throughout the mid to upper levels of the atmosphere do not expect much more than isolated shower activity. A coastal trough will maintain the focus for shower activity ahead of an approaching cold front with an increasingly deep southerly flow through tonight. Pcp water values up near an inch this aftn will be up near 1.75 inches in feed of moisture pumping up from the outer periphery of T.D. 18, moving up from the southern tip of Florida, and the increasing mid to upper level moisture as upper trough moves closer. Models continue to show the best band of showers moving up late this evening into the overnight hours running on shore initially over northeast SC and pushing inland, but should see increased convective development with focus along the coast as LLJ increases up to 30 to 40 kt as deep mid to upper level trough pushes east and becomes increasingly neg tilted drawing increasing moisture through the mid to upper levels and destabilizing the atmosphere. No evidence left of subsidence inversion after midnight and therefore expect best chc of convection after this time. Overall expect mainly iso embedded thunderstorms along the coast where best helicity and CAPE and moisture convergence will be located basically overnight into early Sunday. SPC has portions of Coastal Carolinas outlined in marginal risk for mainly an isolated wind threat and very low end chance of a tornado, basically from Cape Fear north. The potential will diminish by early Sun morning with only lingering pcp along the coast through early aftn. Much drier air will begin to work its way in from the west to southwest with Cape Fear coast north being the last to clear by mid to late aftn. Pcp water values will drop to near .3 inches in much drier and cooler air with clearing skies and gusty westerly winds developing behind the cold front which will make it through by Sun aftn. The dry westerly flow will be enhanced by tightened gradient from cold front and what is now T.D. 18, which will make its way north up through the waters well off the Carolina coast reaching due east of Cape Fear by late aftn into early Sun eve. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... As of 300 PM Saturday...Cold front will be offshore to start the period, and the chilliest air of the season is expected Sunday night into Monday. Any precip associated with the front will be long gone Sunday night, and cold/dry advection will be ongoing across the area. Guidance remains insistent that 850mb temps Sunday night will fall below 0C for the first time this season, which combined with continued NW winds will drive mins by Monday morning into the mid 30s far NW zones, low 40s at the immediate coast. Despite these cold temps, frost is not forecast as winds remain elevated through the night. PWATs fall to around 0.25 inches Monday morning, below the 10th percentile for the date, so despite bright sunshine Monday temperatures will remain well below climo, likely barely reaching above 60, nearly 10 degrees below normal. Despite the cool temps, thicknesses will begin to climb quickly as the shortwave digging through the Mid-Atlantic races NE and is followed by ridging from the Gulf Coast. This drives 850mb temps back towards 10C Monday night as large surface high expands across the SE. Radiational cooling will be better Monday night, so another cool night is expected, although mins will be several degrees warmer than Sunday night, around 40 inland and mid 40s at the coast. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 300 PM Saturday...A zonal flow aloft, a dry atmospheric column, and weak surface high pressure covering the area should create benign weather Tuesday and Wednesday. Gradual warming both days should allow highs to rise to near 70 Tuesday, and into the mid 70s away from the ocean Wednesday. A dry backdoor cold front pushed southward by a second area of high pressure over New England is forecast to make it down to perhaps Cape Lookout or Morehead City on Wednesday. Assuming this idea is correct our portion of the Carolinas should remain in south of the front. Regardless, as the high moves off the New England coast Wednesday our low-level flow should veer southeasterly by Wednesday afternoon into Thursday, with continued warming of the airmass highs could reach the upper 70s Thursday and Friday away from the ocean. I still believe latest GFS MOS guidance will be right in that one of the two days will see an 80+ degree temperature at one of our climate sites. The upper level pattern becomes convoluted but still low amplitude by Thursday and Friday as models show two slow-moving shortwaves near the coastal Southeastern U.S. The airmass should not moisten appreciably, and it's this dry air that should help keep shower chances less than 20 percent until Saturday. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... As of 06Z...Expect VFR for much of the period with a few exceptions during the next few hours. Anticipate IFR at ILM during the first hour or so of the forecast period as a line of convection moves across the terminal. Line should push to the east by 0630 EDT with conditions quickly improving to VFR. Lighter showers and some low cloud may briefly bring MVFR to the terminals from southwest to northeast between 10Z and 15Z. Beyond 15Z prospects for MVFR or lower decrease significantly as dry air moves over the area and skies clear out. Gusty winds from the west northwest will develop this afternoon as cold air arrives. Gusts in excess of 25 kt will be possible and may continue well into the evening/overnight. Extended Outlook...VFR. && .MARINE... NEAR TERM /THROUGH SUNDAY/... As of 745 PM Saturday...Small Craft Advisory remains in effect for our 3 northernmost marine zones. Although conditions as yet are well below criteria, we still expect winds and seas to pick up as the gradient tightens in advance of the impending cold front. Latest obs show seas of around 3 ft with SE winds of 10 to 15 kts. Previous discussion from this afternoon follows: Small Craft Advisory was issued for northern 3 zones with SCEC in zone AMZ256. Southerly flow will be enhanced by coastal trough initially and then tightening gradient as cold front approaches overnight into Sunday. Gusty southerly winds around 10 to 15 kts will increase up around 20 kts overnight, but will increase further up to 25 kts or so once cold front moves through the waters Sun afternoon. Seas will initially be 2 to 4 ft this afternoon. The strong southerly push ahead of the cold front will increase seas up to 4 to 6 ft overnight. There may be a bit of lull in winds and seas late Sun morning before cold front actually moves off shore, but then seas will ramp up Sun aftn in strong westerly flow with possible gale force gusts by end of period. Tropical Depression 18 will move up through the off shore waters to the east through late day Sunday. This will enhance the off shore westerly flow and will help to keep highest seas in the outer waters later Sun aftn. SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... As of 300 PM Saturday...Gusty W/NW winds behind a cold front will exceed SCA thresholds into very early Monday morning, with gusts above gale force possible. These strong winds will drive seas to 5-8 ft early Sunday night, falling to 4-6 ft by Monday morning, and then below SCA criteria Monday aftn. The strong SCA has been extended through noon on Monday. It is possible conditions may reach gale force Sunday night, but at this time only expect gusts above 34 kts and have opted not to go with any gale headlines at this time. Winds will ease to below 10 kts Monday evening and night, which combined with the offshore direction will allow seas to fall quickly, 3-4 ft Monday evening, to around 2 ft at the end of the period. LONG TERM /TUESDAY THROUGH THURSDAY/... As of 300 PM Saturday...High pressure covering the area Tuesday will provide light winds, shifting during the day from westerly to southerly mainly as a consequence of a weak seabreeze circulation. Tuesday night high pressure over New England will push a dry backdoor front southward to Cape Lookout or Morehead City. Assuming the front remains just to our north, expect light easterly winds Wednesday, shifting to the southeast during the afternoon. High pressure should provide another day of light winds Thursday. With such light wind seas should be dominated by southeasterly swell averaging 2 feet every 8-10 seconds. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...Small Craft Advisory until noon EDT Monday for AMZ250-252-254. && SYNOPSIS...TRA NEAR TERM...REK/RGZ SHORT TERM...JDW LONG TERM...TRA AVIATION...III MARINE...REK/TRA/JDW/RGZ
Hazardous weather outlook, Oct 29, 3:39 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 339 AM EDT Sun Oct 29 2017 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-300745- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- 339 AM EDT Sun Oct 29 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ256-300745- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 339 AM EDT Sun Oct 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EDT MONDAY... This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-300745- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- 339 AM EDT Sun Oct 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON EDT MONDAY... This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 29, 12:26 AM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1226 AM EDT SUN OCT 29 2017
NCZ096-099-105-109-110-290600-
Inland Brunswick NC-Columbus NC-Inland Pender NC-Bladen NC-
Coastal Brunswick NC-
1226 AM EDT SUN OCT 29 2017
...SPECIAL WEATHER STATEMENT FOR WESTERN PENDER...EASTERN BLADEN...
BRUNSWICK AND NORTHEASTERN COLUMBUS COUNTIES UNTIL 200 AM EDT...
At 1224 AM EDT, Doppler radar was tracking strong showers and
thunderstorms along a line extending from Lagoon to near Honey
Island to Ocean Isle Beach. Movement of the line was east at 15 mph.
Movement of the individual storms was north at 40 mph.
Winds in excess of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Leland, Oak Island, Shallotte, Holden Beach, Ocean Isle Beach,
Caswell Beach, Yaupon Beach, Rowan, Boiling Spring Lakes, St. James,
Northwest, Sandyfield, Bishop, Penderlea, Makatoka, Civie Town, Point
Caswell, Supply, Brunswick County Community College Main Campus and
Currie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
&&
LAT...LON 3475 7839 3470 7837 3467 7832 3461 7831
3458 7826 3455 7825 3472 7811 3473 7802
3390 7805 3391 7814 3391 7826 3389 7845
3477 7842
TIME...MOT...LOC 0424Z 269DEG 11KT 3458 7841 3426 7840 3390 7842
DCHSpecial weather statement, Oct 29, 1:41 AM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Wilmington NC
141 AM EDT SUN OCT 29 2017
NCZ105>110-290645-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Inland Pender NC-Coastal New Hanover NC-Coastal Brunswick NC-
141 AM EDT SUN OCT 29 2017
...SPECIAL WEATHER STATEMENT FOR NEW HANOVER...PENDER AND EASTERN
BRUNSWICK COUNTIES UNTIL 245 AM EDT...
At 139 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wallace south to near Southport. Movement of
the line was east at 25 mph. Whereas, the individual storms within
the line, movement was north at 45 mph.
Winds in excess of 30 to 40 mph will be possible with these storms.
Near 0 visibility at times from heavy downpours.
Locations impacted include...
Wilmington, Leland, Carolina Beach, Burgaw, Wrightsville Beach, Kure
Beach, Surf City, Caswell Beach, Bald Head Island, Snows Cut, Rich
Inlet, South Masonboro Island, Figure Eight Island, North Masonboro
Island, Hampstead, Boiling Spring Lakes, Southport, Topsail Beach,
Penderlea and Maple Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.
&&
LAT...LON 3432 7769 3417 7783 3384 7797 3386 7801
3389 7802 3390 7806 3473 7806 3473 7801
3471 7798 3472 7768 3448 7758 3444 7752
TIME...MOT...LOC 0539Z 251DEG 26KT 3473 7800 3397 7799
DCHThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 1:20 AM EDT | Special Marine Warning | ILM | 25 min | |
| Oct 29, 2:16 AM EDT | Special Marine Warning | ILM | 89 min | |
| Oct 29, 5:24 AM EDT | Beach Hazards Statement | ILM | Georgetown, Horry | 15 hr |
| Oct 29, 12:26 AM EDT | Special Weather Statement | ILM | Brunswick | 94 min |
| Oct 29, 1:41 AM EDT | Special Weather Statement | ILM | New Hanover, Pender | 64 min |
Nearby
Gale Warnings in South Carolina, 2017Every gale warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.